Alert archive / California / Wind Advisories in 2025

Wind Advisory 4, NWS San Diego, CA

February 10, 2025San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Feb 10, 2025, 1:51 PM PST for San Bernardino County, San Diego County, California. It took effect at Feb 11, 2025, 4:00 AM PST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2025, 1:51 PM PST (21:51 UTC)
In effect from
Feb 11, 2025, 4:00 AM PST
Expired
Feb 12, 2025, 10:00 AM PST
In force
30 hr
Issued by
NWS San Diego, CA

Counties San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 108 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2025-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2025-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

644 
WWUS76 KSGX 102151
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
151 PM PST Mon Feb 10 2025

CAZ062-110600-
/O.NEW.KSGX.WI.Y.0004.250211T1200Z-250212T1800Z/
San Diego County Deserts-
151 PM PST Mon Feb 10 2025

...WIND ADVISORY IN EFFECT FROM 4 AM TUESDAY TO 10 AM PST 
WEDNESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Portions of the San Diego County Deserts.

* WHEN...From 4 AM Tuesday to 10 AM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ060-110600-
/O.NEW.KSGX.WI.Y.0004.250211T1800Z-250212T0600Z/
Apple and Lucerne Valleys-
Including the cities of Hesperia, Adelanto, Apple Valley,
Victorville, and Southern California Logistics Airport
151 PM PST Mon Feb 10 2025

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...From 10 AM to 10 PM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Munyan
5 follow-up statements
871 
WWUS76 KSGX 110531
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
931 PM PST Mon Feb 10 2025

CAZ062-111430-
/O.CON.KSGX.WI.Y.0004.250211T1200Z-250212T1800Z/
San Diego County Deserts-
931 PM PST Mon Feb 10 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO 10 AM PST 
WEDNESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...San Diego County Deserts.

* WHEN...From 4 AM Tuesday to 10 AM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ060-111430-
/O.CON.KSGX.WI.Y.0004.250211T1800Z-250212T0600Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, Apple Valley,
Southern California Logistics Airport, and Adelanto
931 PM PST Mon Feb 10 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...From 10 AM to 10 PM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SS
677 
WWUS76 KSGX 111134
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
334 AM PST Tue Feb 11 2025

CAZ062-112300-
/O.CON.KSGX.WI.Y.0004.250211T1200Z-250212T1800Z/
San Diego County Deserts-
334 AM PST Tue Feb 11 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...San Diego County Deserts.

* WHEN...Until 10 AM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ060-112300-
/O.CON.KSGX.WI.Y.0004.250211T1800Z-250212T0600Z/
Apple and Lucerne Valleys-
Including the cities of Apple Valley, Southern California
Logistics Airport, Hesperia, Adelanto, and Victorville
334 AM PST Tue Feb 11 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM 
PST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...From 10 AM this morning to 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

17
646 
WWUS76 KSGX 112106
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
106 PM PST Tue Feb 11 2025

CAZ060-120600-
/O.CON.KSGX.WI.Y.0004.000000T0000Z-250212T0600Z/
Apple and Lucerne Valleys-
Including the cities of Hesperia, Southern California Logistics
Airport, Adelanto, Victorville, and Apple Valley
106 PM PST Tue Feb 11 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ062-120600-
/O.CON.KSGX.WI.Y.0004.000000T0000Z-250212T1800Z/
San Diego County Deserts-
106 PM PST Tue Feb 11 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...San Diego County Deserts.

* WHEN...Until 10 AM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

12
856 
WWUS76 KSGX 120539
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
939 PM PST Tue Feb 11 2025

CAZ060-120645-
/O.EXP.KSGX.WI.Y.0004.000000T0000Z-250212T0600Z/
Apple and Lucerne Valleys-
Including the cities of Adelanto, Southern California Logistics
Airport, Victorville, Hesperia, and Apple Valley
939 PM PST Tue Feb 11 2025

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

Winds will weaken overnight across the Mojave Desert and the Wind 
Advisory will be allowed to expire at 10 PM.

$$

CAZ062-121415-
/O.CON.KSGX.WI.Y.0004.000000T0000Z-250212T1800Z/
San Diego County Deserts-
939 PM PST Tue Feb 11 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...San Diego County Deserts.

* WHEN...Until 10 AM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SS
308 
WWUS76 KSGX 121202
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
402 AM PST Wed Feb 12 2025

CAZ062-121800-
/O.CON.KSGX.WI.Y.0004.000000T0000Z-250212T1800Z/
San Diego County Deserts-
402 AM PST Wed Feb 12 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...West winds 20 to 30 mph with gusts to 55 mph.

* WHERE...San Diego County Deserts.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

17

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 10, 9:44 AM PST, 4 hours 7 minutes earlier.

Area forecast discussion, Feb 10, 9:44 AM PST, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
944 AM PST Mon Feb 10 2025

.SYNOPSIS...
The marine layer clouds clear out this morning, but will reform
and deepen tonight, extending through to the coastal slopes by
Tuesday morning. There is also a slight chance of drizzle/rain
showers on Tuesday, mainly in the San Diego County coasts,
valleys, and coastal slopes. Increased onshore flow will bring
gusty westerly winds to the desert mountain slopes into the
deserts late Tuesday into Wednesday. Widespread rain is expected
with 2 weak atmospheric rivers, starting Wednesday, and ending on
Friday. Rain will be heavy at times and snow will be confined to
the highest mountains. Dry and warmer weather is expected over the
weekend.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Marine layer clouds this morning have been scattering out this
morning, giving way to mostly sunny skies for this afternoon. A
weak low pressure trough aloft will help deepen our marine layer
tonight into Tuesday, enough to extend low clouds to the foothills
and produce scattered drizzle or light showers. Meanwhile,
another shortwave of low pressure moves through CA Tuesday, which
will increase winds, particularly on desert slopes of our
mountains and into the desert. Wind gusts in these favored areas
will be 35-50 mph with isolated gusts up to 55-60 mph.

An atmospheric river develops off NorCal and dips south into
SoCal on Wednesday. This plume of moisture is rather deep so
confidence is high that Wednesday we'll get widespread rain
spreading across the entire region. There is really no discernible
lifting mechanism or instability to enhance the rain amounts, but
this much deep moisture doesn't need it; we'll get rain.
Orographics will come into play with lifting over mountains
enhancing the rainfall there. This will be especially effective in
the mountains of San Bernardino County. Snow levels will be
rising as the precipitation arrives. Some snow could fall at 5,500
feet Wednesday morning before the snow levels rise to over 7,000
feet Wednesday night and over 8,000 feet late Thursday. There may
be some decrease in rain late Wednesday into Thursday morning.
Then a second plume of moisture arrives Thursday with a more
organized trough to provide a little more energy and precipitation
output, lasting through Friday. Friday afternoon and evening the
trough axis moves through the region, so we should taper off the
precipitation from northwest to southeast. Snow levels will fall
as the last gasps of showers finish up. There is remarkably good
agreement on the timing of these two waves of precipitation. Total
precipitation Wednesday through Friday could amount to 4-7 inches
in the coastal slopes of the mountains of San Bernardino County
and 3-5 inches for the rest of the mountains. For the populated
lowlands, 2 to 3 inches, and deserts should receive 0.50 to 1.50
inch. Snowfall above 8,000 feet could pile up to 18 inches or so,
but less than 3 inches below 7,000 feet. There will continue to be
adjustments made to details in timing and amounts in the coming
days, but confidence is above average for the certainty of rain,
its timing and these preliminary forecast amounts. This will be
definitely our wettest storm period in the past year. The deep
moisture of both of these waves raises concerns for flooding,
especially in recent burn scars. Right now there doesn't seem to
be serious trigger or convective instability for intense downpours
with scary rain rates, but the coastal slopes of the mountains
still could harvest rain rates worthy of concern.

Dry weather is expected over the weekend, with some indicators of
offshore flow producing northeast breezes. Obviously we'll have
more sunshine and warmer weather, with temperatures probably
reaching into the 70s by Sunday.

&&

.AVIATION...
101800Z...Coast/Valleys/Foothills...Low clouds based between 2000-
3000 ft MSL with moderate confidence to scatter out 19-21Z. Locally
BKN at the beaches through the afternoon. Widespread low clouds
based 3500-4500 ft MSL will redevelop over the coastal plain between
02-04Z Tues, and after 06Z for the Inland Empire. Moderate
confidence FEW-SCT conditions for northern areas after 18z,
remaining SCT-BKN for San Diego County. BKN cigs 3000-5000 ft along
coastal slopes through the afternoon with areas of DZ in the morning.

Mountains/Deserts...Mostly clear skies today, with SCT-BKN high
clouds overnight. West winds will increase this morning over the
ridges and desert foothills, becoming more widespread in the
afternoon/evening in the deserts/desert slopes/passes in RIV/SD
Counties, with surface gusts 30-45 kts at times. After 12Z Tuesday,
increasing winds becoming more widespread from the mountains into
the deserts.

&&

.MARINE...
No hazardous weather is expected through early Tuesday. Northwest
winds will strengthen Tuesday afternoon through early Wednesday as a
trough of low pressure moves into the region, with sustained winds
15-22 knots across the outer coastal waters and gusts to about 28
knots. There is a 15-25% chance for gusts over 21 knots across the
inner coastal waters, highest 30 NM from shore, but widespread Small
Craft Advisory level winds are not expected in the inner coastal
waters. Stronger winds will result in elevated, choppy seas of 7 to
9 feet in the outer coastal waters. A Small Craft Advisory is in
effect starting Tuesday afternoon and remaining until early
Wednesday morning. Winds diminish and become westerly to
southwesterly late Wednesday morning and afternoon, but will remain
breezy through the evening. Widespread rain showers expected over
the waters starting Wednesday morning. Winds become southwesterly
and strengthen again late Thursday through early Friday, with a 20-
40% chance for winds over 21 knots over the coastal waters.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...Small Craft Advisory from 1 PM Tuesday to 7 AM PST Wednesday for
     Waters from San Mateo Point to the Mexican Border Extending
     30 to 60 nm out including San Clemente Island.

&&

PUBLIC...MM/Munyan
AVIATION/MARINE...Westerink/APR

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 2:07 AM PSTSmall Craft AdvisorySGX53 hr
Feb 10, 1:49 PM PSTFlood WatchSGXOrange, Riverside, San Bernardino, San Diego4 days

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.